Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Warrior

[b]Thinking of Going on Accutane[/b]

Recommended Posts

Hi All,

I am currently thinking of going on Accutane. But after reading some of your posts about the initial breakout, I started to get a little scared. My acne is moderate now, with maybe a combination of 5 pimples and 5 cysts. I was just wondering how bad the initial breakout is? Because I have 3 school presentations coming up, all within next months time, and I will be horrified at going on stage with CRAP all over my face. So if anyone that is currently on accutane or has had experience with it, can you please tell me how bad it actually gets. I've heard stories of a pimple for every pore on your face!!!

Also, will I be required to get a blood test before I can take Accutane? I hate blood tests, but will be willing to give up quarts to get rid of my acne!!!

Please help...

Link to post
Share on other sites

Warrior, I feel your pain man.

I'm in the midst of month 2 right now, so I think I can help. Did I have that massive breakout that everyone talks about? Not really. I had slightly more acne for a few weeks BUT I think the reason I had so many of the red spots was from washing/BP and since nothing goes on your face, the redness cleared up and my face actually looked better.

I didn't really have cysts or anything, or that much actual acne, it was just that the redness never healed so my skin was ultra discolored. Obvoiusly it's not perfect yet, but there's a definate improvement with each day. I wonder how much better my face would be had I not missed a week (was having heart palpultations and was told until they could verify it wasn't accutane) because I broke out back to my old self during that week.

From what I read in the other thread, I'm not sure if you need it. You said it was working for 10 months and now it seems to be weakening. Are you getting stressed out more recently? Did you pick up any bad habits that might effect your face? Analyze that before you decide anything.

I'm not sure if 5 regular pimples and 5 cysts qualifies you for accutane, you'll have to talk to your derm about that. I actually have less, but like I said, the ultra stubborness and marks it was leaving seemed to elevate me to qualify.

And yes, you have to get a blood test before you get it...and another bloodtest each month when you go back to get another prescription. Maybe I'm a little weird, but I embrace the injection and have to watch the needle go in me. But I'm happy with the results I'm getting currently and I'd recommend it.

If you have any more questions, I'll try to respond to them ASAP (I'm not online as much as I used to be).

Link to post
Share on other sites

I was on acctuane and the breakout was pretty severe.I broke out for 4 straight months.It was awful.I feel blessing i didnt have any "major" scarring from it.Although mild scaring ntohing severe.A lot of people have been left scarred after their accutane treatement due to the massive breakouts they had.Accutane leaves your skin very fragil and it takes much longer to heal.At any rate..whatever you choose good luck!

Link to post
Share on other sites

Hi acne_victim,

I was wondering how your condition was prior to starting Accutane. Would you say it was considered mild and then turned into severe after the drug treatment? Or did you just experience more frequent breakouts than usual while on medication? Also, on another note, I was wondering how old you were when starting the treatment. I am now 25 years old, and I am not sure, but could age have something to do with the initial breakout since my hormones are probably more stable than a teenagers?

Link to post
Share on other sites

I have been on Accutane for 6 months now and im clear,..

I had severe acne, and im only 15 so that sucked real bad.

so my derm got me on heavy dosis and now im practicly clear!! yeah girls look at me and shit :) this feels really good, i had to take a bloodtest every 2 months, nothing to be scared about

-Marc- from Holland

Link to post
Share on other sites

Hey Warrior,

I am also 25 (well, almost 25), and have been on accutane over 4months. I didn't really have that bad of an initial breakout at all. I mean, all that happened was my skin kind of remained the same for like the first three months...that is, i continued to have breakouts of cystic acne like every two weeks...but it wasn't any worse than before i wnet on accutane...in fact, it was better cuz even though i was breaking out, my skijn was still waaaay less oily and the zits would clear up faster.

Everyone is different though...though i think your theory about being a bit older and hormones might be right.

May

Link to post
Share on other sites

Hi warrior,

I had bad cystic acne prior to accutane.My breakout was quite bad though.I did not think it could worse but it did.My acne was bad for 4 months on that stuff.But began clearing at the 5-6 month mark.I had to stay on it for 8 months ...it took that long befoe the pimples finally stopped.Most treatments last from 5 months to 6 months.But i had a derm who kept me on it for 8 thank god!!.

Link to post
Share on other sites

I think the 'pimple for every pore' myth came from the origins of accutane. Remember, it was designed for people who had severe acne that didn't respond to other treatments. We all know accutane is supposed to bring out all of your current acne quickly, well, if you traditionally have a lot, you probably still have a ton waiting under the skin. So you have what you normally have (which is a fair amount) plus all taht was brought to the skin, thus plenty more pimples.

Just a theory though.

Link to post
Share on other sites

Hmmm...

Thaks for all your replies it really helped alot. But I was just wondering how sensitive your skin gets when on Accutane, since summer is just around the corner. Would I still be able to hang out at the beach or play b-ball all day in the sun?

Link to post
Share on other sites

Hi,I would not suggest spending an excessive amount of time in the sun while on accutane.Although sunscreen should be worn your skin is 100 times more sensitve to the sun,products etc.Even on the prescription it says to avoid sun exposure.Otherwise you may end up with a very bad sunburn and perhaps worse.My derm suggested I stayed out of it as much as possible.And when i did go out to wear 60+ sunblock and a hat.

Link to post
Share on other sites

Hey guys,

Bad news. Just came back form my family doctor and not only will he not prescribe me Actinac, he even consider ACcutane as a possible treatment for me if my acne gets more severe. MAybe its time to get a dermatologist. Also, another form of treatment I am now strongly considering is Retin-A. Sounds like some poeple have gotten exteremly great results from it.

Link to post
Share on other sites
Hey guys,

Bad news. Just came back form my family doctor and not only will he not prescribe me Actinac, he even consider ACcutane as a possible treatment for me if my acne gets more severe. MAybe its time to get a dermatologist. Also, another form of treatment I am now strongly considering is Retin-A. Sounds like some poeple have gotten exteremly great results from it.

yes, get a derm. my acne was mild and i got accutane

Link to post
Share on other sites

my acne was considered moderate. I didnt experience any initial breakout (the good news) but my bloodwork showed immediate effects from the drug and I had to take iron supplements and be very careful with my diet. My acne cleared within the first month and the red marks continue to fade away. I went skiing and put 45 sunscreen on, but wow, my face looked like a tomato afterwards. Calmed down after a day or so. So basically as you can see, there is no way to predict your personal reaction to the drug. But its the only thing that has been truly effective for me. Even if it does come back again, it was still worth it!! mY DOC told me accutane is like chemotherapy for acne. The side effects can be severe, but lets face it, this disease is relentless!!!

I've heard that a maintanence dose after the full treatment is prescribed by some derms. Has anyone else heard this??????????????

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×